MAUDE Adverse Event Report: Hologic, Inc. ATEC Sapphire; INSTRUMENT, BIOPSY

Hologic, Inc. ATEC Sapphire; INSTRUMENT, BIOPSY
Model Number ATEC SAPPHIRE
Medical Device Problem Codes Failure to Cycle (1142); Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the device passed setup processes.However, when using the foot switch, the device wouldn't cut normally.The customer reported when holding down the foot switch, the cutting cycle stopped with the trough open after collecting several "[biopsy]" cores.No report of patient or user harm.No further information is available at this time.
 
Additional Manufacturer Narrative
Device history record (dhr) review was unable to be conducted for the device at the time of this report.A follow-up report will be submitted in the event additional information is received.

Brand Name
ATEC Sapphire
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
Hologic, Inc.
250 campus drive
marlborough MA 01752
Manufacturer Contact
sarah lawlor
250 campus drive
marlborough, MA 01752
MDR Report Key50591946
Report Number1222780-2026-00560
Device Sequence Number15810732
Product Code KNW
UDI-Device Identifier15420045504295
UDI-Public15420045504295
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC SAPPHIRE
Device Catalogue NumberATEC SAPPHIRE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown